MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-110/I16-30
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the clinical assessment for this event, the most likely cause of the difficulty to advance the afx2 delivery system and the reported kinked afx sheath was determined to be anatomy related, due to the significant common iliac artery calcification and angulation.The cautionary product use condition of access morphology with significant calcification and tortuosity likely contributed to the event.No procedure-related, and user-related issues were determined.Off label product use conditions could not be determined due to the lack of pre-operative imaging.The most likely cause of the difficulty to withdraw the yellow contralateral wire could not be determined.However, the cautionary product use condition of significant iliac artery tortuosity as well as the difficulty between the contralateral wire cover and the non-endologix introducer sheath likely contributed tot he procedural harm of dissection of the distal left common iliac artery.The final patient disposition was discharged on post-operative day one.A review of the device quality records shows that the device demonstrated compliance to established procedures and specifications at the time of manufacture.
 
Event or Problem Description
An afx2 bifurcated stent graft system was implanted to treat an abdominal aortic aneurysm.During the implant procedure, it was observed that the yellow sleeve of the 035 wire was having extreme difficulty in passing through the 7f sheath.It was also difficult to load the afx2 device into the sheath.Eventually the sheath buckled and both the sheath and device were pulled out and exchanged for new devices.Upon clinical review of the reported event, it was discovered that the patient had a left common iliac dissection during the procedure.As of the date of this report, there have been no additional patient sequelae reported.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6993678
Report Number2031527-2017-00567
Device Sequence Number1184397
Product Code MIH
UDI-Device Identifier00818009014580
UDI-Public(01)00818009014580(17)180705
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2018
Device Model NumberBEA28-110/I16-30
Device Lot Number1719186013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR